Alert archive / Ohio / Flash Flood Warnings in 2011
Flash Flood Warning 40, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Jul 23, 2011, 4:20 PM EDT for Licking County, Ohio. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2011, 4:20 PM EDT (20:20 UTC)
- Expired
- Jul 23, 2011, 4:58 PM EDT
- In force
- 38 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- None
County Licking County, OH
The radar
The Cincinnati radar (KILN), 124 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.3 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3311 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 647 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
898 WGUS51 KILN 232020 FFWILN OHC089-232315- /O.NEW.KILN.FF.W.0040.110723T2020Z-110723T2315Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 420 PM EDT SAT JUL 23 2011 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * FLASH FLOOD WARNING FOR... WESTERN LICKING COUNTY IN CENTRAL OHIO... * UNTIL 715 PM EDT. * AT 414 PM EDT...RADAR INDICATED THAT THUNDERSTORMS HAD PRODUCED HEAVY RAINFALL ACROSS THE WARNED AREA. RADAR ESTIMATED 2 TO 3 INCHES OF RAIN HAD FALLEN SINCE 245 PM. * HEAVY RAIN CONTINUES TO FALL ACROSS THE WARNED AREA WITH ANOTHER 1 TO 2 INCHES POSSIBLE THROUGH 715 PM EDT. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...BEECHWOOD TRAILS...PATASKALA AND SUMMIT STATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... ACT QUICKLY TO PROTECT YOUR LIFE IF YOU ARE IN A LOW LYING AREA... ALONG A CREEK...STREAM OR IN AN AREA EXPERIENCING FLOODING. MOVE TO HIGHER GROUND IMMEDIATELY. NEVER DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. FIND AN ALTERNATE ROUTE OR WAIT UNTIL THE WATER RECEDES. && LAT...LON 4012 8256 3997 8254 3996 8275 4010 8276 $$
1 follow-up statement
820 WGUS71 KILN 232058 FFSILN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 458 PM EDT SAT JUL 23 2011 OHC089-232108- /O.CAN.KILN.FF.W.0040.000000T0000Z-110723T2315Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LICKING OH- 458 PM EDT SAT JUL 23 2011 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR WESTERN LICKING COUNTY HAS BEEN CANCELLED... THUNDERSTORMS HAVE MOVED OUT OF THE WARNED AREA. STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. LAT...LON 4012 8256 3997 8254 3996 8275 4010 8276 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jul 23, 3:35 PM EDT, 45 minutes earlier.
Area forecast discussion, Jul 23, 3:35 PM EDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
335 PM EDT SAT JUL 23 2011
.SYNOPSIS...
A HOT AND HUMID AIRMASS WILL REMAIN IN PLACE THROUGH THE WEEKEND.
BY SUNDAY NIGHT...A COLD FRONT WILL SWEEP ACROSS THE AREA. EXPECT
A RETURN TO NORMAL TEMPERATURES THE FIRST HALF OF NEXT WEEK...WITH
DRIER CONDITIONS FORECAST FOR THE MIDDLE OF NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SCATTERED THUNDERSTORMS CONTINUE TO PULSATE AND MOVE TO THE
NORTHEAST ACROSS OUR FORECAST AREA. A WEAK SHORTWAVE OVER NORTHERN
INDIANA WILL CONTINUE TO PROGRESS TO THE EAST-SOUTHEAST. THIS MAY
TRIGGER ADDITIONAL THUNDERSTORM DEVELOPMENT LATE THIS AFTERNOON
AND INTO THE EVENING HOURS...MAINLY ACROSS THE NORTHERN ZONES.
MOST ACTIVITY HAS BEEN BELOW SEVERE CRITERIA THIS AFTERNOON...AS
SHEAR REMAINS WEAK AND FREEZING LEVELS ARE VERY HIGH. CANNOT RULE
OUT THE POSSIBILITY OF A SEVERE STORM ACROSS THE NORTHERN ZONES
THIS EVENING AS CONVECTION ASSOCIATED WITH THE SHORTWAVE COULD BE
A BIT STRONGER THAN CURRENT THUNDERSTORMS.
HOT AND HUMID WEATHER WILL CONTINUE TODAY. THE COMBINATION OF
HIGHS IN THE LOWER 90S AND DEWPOINTS IN THE LOWER TO MID 70S WILL
PRODUCE HEAT INDICES BETWEEN 100 AND 105. PRETTY TOUGH TO FIND
EXACTLY WHERE THE CUT OFF LINE BETWEEN HEAT ADVISORY/EXCESSIVE
HEAT WARNING WILL BE. AT THIS TIME...HAVE KEPT PREVIOUS HEADLINES
IN TACT WITH A HEAT ADVISORY ACROSS THE NORTH (100-104 HEAT
INDICES) AND AN EXCESSIVE HEAT WARNING ACROSS THE SOUTH (AROUND
105 HEAT INDEX)
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/...
ACTIVITY MAY PERSIST LATE INTO THE EVENING ACROSS THE NORTHERN
ZONES SOUTH OF A FRONTAL BOUNDARY WITH WEAK SHORT WAVES
PROPAGATING BY. OTHERWISE...SKIES WILL BE MOSTLY CLOUDY WITH
ISOLATED THUNDERSTORMS POSSIBLE THROUGH THE NIGHT.
AN APPROACHING COLD FRONT AND SHORTWAVE TROUGH WILL BRING
INCREASED CHANCES FOR SHOWERS AND THUNDERSTORMS SUNDAY AFTERNOON
AND INTO SUNDAY NIGHT.
HEAT INDICES ON SUNDAY WILL REACH ADVISORY CRITERIA...AND
EXCESSIVE HEAT WARNING...(FOR HAMILTON AND MONTGOMERY COUNTIES).
THEREFORE...HAVE ISSUED A HEAT ADVISORY FOR THE ENTIRE FORECAST
AREA AND WARNING FOR HAMILTON AND MONTGOMERY COUNTIES FOR SUNDAY.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
A COLD FRONT WILL PUSH THROUGH THE AREA EARLY IN THE PERIOD AND THIS
WILL LEAD TO A DECREASING CHANCE OF THUNDERSTORMS FROM THE NORTH
THROUGH EARLY AFTERNOON ON MONDAY. SURFACE HIGH PRESSURE WILL THEN
BUILD INTO THE REGION THROUGH MID WEEK. THIS WILL ALLOW FOR A CHANGE
IN AIRMASS WITH AT LEAST SLIGHTLY COOLER TEMPERATURES MONDAY INTO
TUESDAY.
THE SURFACE HIGH WILL PUSH OFF TO THE EAST THROUGH THE END OF THE
WEEK AS UPPER LEVEL RIDGING RE-ESTABLISHES ITSELF OVER THE REGION.
THIS RIDGE IS NOT AS STRONG AS THE ONE THAT HAS BEEN IN PLACE ACROSS
THE REGION FOR THE PAST WEEK...BUT IT WILL STILL LEAD TO
TEMPERATURES WARMING BACK INTO THE 90S THROUGH THE END OF THE LONG
TERM PERIOD. AS WE START TO GET INTO SOME RETURN FLOW ON THE BACK
SIDE OF THE SURFACE HIGH...LOW LEVEL MOISTURE WILL BEGIN TO
INCREASE. THIS WILL RESULT IN A LITTLE BETTER CHANCE OF PCPN EACH
DAY. CHANCE OF PCPN APPEARS LOW ENOUGH THROUGH AT LEAST THURSDAY TO
KEEP FORECAST DRY. WILL THEN GRADUALLY TWEAK UP POPS HEADING INTO
NEXT WEEKEND.
&&
.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
THUNDERSTORMS WITH MVFR CONDITIONS HAVE POPPED UP AROUND SOUTHERN
TAF SITES CVG AND LUK AS A SHORT WAVE TROUGH STIRS UP AN UNSTABLE
ATMOSPHERE. EXPECT THUNDERSTORMS TO DEVELOP OVER THE NEXT COUPLE
HOURS NEAR DAY AND ILN. CMH AND LCK MAY SEE CONVECTION BEFORE
AFTERNOON IS OVER. ACTIVITY WILL SETTLE DOWN BY 02Z WITH LOSS OF
DAYTIME HEATING. BR IS EXPECTED LATE TONIGHT AT LUK AND ILN.
CONVECTION WILL DEVELOP AGAIN SUNDAY IN THE PERSISTENTLY UNSTABLE
AIRMASS.
OUTLOOK...A CHANCE OF THUNDERSTORMS WILL CONTINUE THROUGH MONDAY.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...HEAT ADVISORY UNTIL 9 PM EDT SUNDAY FOR OHZ026-034-035-042>046-
051>056-060-062.
EXCESSIVE HEAT WARNING UNTIL 9 PM EDT THIS EVENING FOR
OHZ063>065-070>074-078>082-088.
HEAT ADVISORY FROM 9 PM THIS EVENING TO 9 PM EDT SUNDAY FOR
OHZ063>065-070>074-078>082-088.
EXCESSIVE HEAT WARNING UNTIL 9 PM EDT SUNDAY FOR OHZ061-077.
KY...EXCESSIVE HEAT WARNING UNTIL 9 PM EDT THIS EVENING FOR
KYZ089>100.
HEAT ADVISORY FROM 9 PM THIS EVENING TO 9 PM EDT SUNDAY FOR
KYZ089>100.
IN...HEAT ADVISORY UNTIL 9 PM EDT SUNDAY FOR INZ050-058-059.
EXCESSIVE HEAT WARNING UNTIL 9 PM EDT THIS EVENING FOR INZ066-
073>075-080.
HEAT ADVISORY FROM 9 PM THIS EVENING TO 9 PM EDT SUNDAY FOR
INZ066-073>075-080.
&&
SYNOPSIS...LATTO
NEAR TERM...LATTO
SHORT TERM...LATTO
LONG TERM...JGL
AVIATION...CONIGLIOHazardous weather outlook, Jul 23, 3:38 PM EDT, 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 338 PM EDT SAT JUL 23 2011 INZ050-058-059-OHZ026-034-035-042>046-051>056-060-062-241945- WAYNE-FAYETTE IN-UNION IN-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN- UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING- PREBLE-GREENE- 338 PM EDT SAT JUL 23 2011 ...HEAT ADVISORY IN EFFECT UNTIL 9 PM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...CENTRAL OHIO...MIAMI VALLEY OF OHIO AND WEST CENTRAL OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. THERE WILL BE A CHANCE OF THUNDERSTORMS THROUGH TONIGHT. GIVEN THE EXTREME INSTABILITY...SOME THUNDERSTORMS MAY REACH SEVERE LIMITS THIS EVENING WITH DAMAGING STRAIGHT LINE WINDS BEING THE PRIMARY SEVERE WEATHER THREAT. LOCALLY HEAVY RAIN WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. INZ066-073>075-080-KYZ089>100-OHZ063>065-070>074-078>082-088-241945- FRANKLIN IN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE- KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS- FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING- CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 338 PM EDT SAT JUL 23 2011 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 PM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. HEAT ADVISORY. THERE WILL BE A CHANCE OF THUNDERSTORMS THROUGH TONIGHT. GIVEN THE EXTREME INSTABILITY...SOME THUNDERSTORMS MAY REACH SEVERE LIMITS THIS EVENING WITH DAMAGING STRAIGHT LINE WINDS BEING THE PRIMARY SEVERE WEATHER THREAT. LOCALLY HEAVY RAIN WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ061-077-241945- MONTGOMERY-HAMILTON- 338 PM EDT SAT JUL 23 2011 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 9 PM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIAMI VALLEY OF OHIO AND SOUTHWEST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. THERE WILL BE A CHANCE OF THUNDERSTORMS THROUGH TONIGHT. GIVEN THE EXTREME INSTABILITY...SOME THUNDERSTORMS MAY REACH SEVERE LIMITS THIS EVENING WITH DAMAGING STRAIGHT LINE WINDS BEING THE PRIMARY SEVERE WEATHER THREAT. LOCALLY HEAVY RAIN WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 23, 2:02 PM EDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
202 PM EDT SAT JUL 23 2011
OHZ062-071-072-231830-
CLINTON OH-GREENE OH-WARREN OH-
202 PM EDT SAT JUL 23 2011
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN WARREN...SOUTHWESTERN
GREENE AND NORTHWESTERN CLINTON COUNTIES THROUGH 230 PM EDT...
AT 158 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
GENNTOWN...MOVING NORTHEAST AT 15 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...WAYNESVILLE.
ALSO...OREGONIA...LYTLE...CAESAR CREEK STATE PARK...MOUNT HOLLY...
ROXANNA...OAKLAND...KINGMAN AND NEW BURLINGTON ARE NEAR THE PATH OF
THIS STRONG THUNDERSTORM.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 3958 8413 3958 8412 3959 8411 3966 8401
3947 8386 3939 8418 3949 8426Special weather statement, Jul 23, 3:38 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 338 PM EDT SAT JUL 23 2011 OHZ056-232015- LICKING OH- 338 PM EDT SAT JUL 23 2011 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL LICKING COUNTY THROUGH 415 PM EDT... AT 336 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR BEECHWOOD TRAILS...MOVING EAST AT 10 MPH. WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. IN ADDITION...HEAVY RAIN CAN BE EXPECTED WITH THIS STORM. SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...NEWARK...HEATH... GRANVILLE SOUTH AND GRANVILLE. ALSO...ALEXANDRIA AND ST. LOUISVILLE ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM. WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES STRONGER...THEN A WARNING MAY BE NEEDED. LAT...LON 4022 8235 3996 8230 3997 8272 4012 8276 KURZ
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 2:02 PM EDT | Special Weather Statement | ILN | Warren | 28 min |
| Jul 23, 2:23 PM EDT | Areal Flood Advisory | ILN | Hardin | 82 min |
| Jul 23, 3:20 PM EDT | Flash Flood Warning | ILN | Hardin | 3 hr |
| Jul 23, 3:38 PM EDT | Special Weather Statement | ILN | Licking | 37 min |
| Jul 23, 3:52 PM EDT | Areal Flood Advisory | ILN | Licking | 113 min |
| Jul 23, 6:02 PM EDT | Areal Flood Advisory | ILN | Fairfield, Hocking | 118 min |
Nearby
Flash Flood Warnings in Ohio, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.